Alert archive / Texas / Flash Flood Warnings in 2002
Flash Flood Warning 45, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Oct 19, 2002, 2:51 AM CDT for 4 counties in Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 19, 2002, 2:51 AM CDT (07:51 UTC)
- Expired
- Oct 19, 2002, 5:45 AM CDT
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
Counties Collin County, TX, Dallas County, TX, Hunt County, TX, Rockwall County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 73 km from the middle of the area, began a volume at 07:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 7.9 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 65 J/kg
- Mixed-layer CIN
- -208 J/kg
- Mixed-layer LCL
- 448 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 133 m²/s²
- 0-3 km storm-relative helicity
- 309 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 8.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KFWD 190751
FFWFTW
TXC085-113-231-397-191045-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
250 AM CDT SAT OCT 19 2002
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
COLLIN COUNTY IN NORTH CENTRAL TEXAS
DALLAS COUNTY IN NORTH CENTRAL TEXAS
HUNT COUNTY IN NORTH CENTRAL TEXAS
ROCKWALL COUNTY IN NORTH CENTRAL TEXAS
* UNTIL 545 AM CDT
AT 245 AM CDT...DOPPLER RADAR INDICATED HEAVY RAIN...FROM THE MID
CITIES...TO NEAR GREENVILLE. HEAVY RAIN WILL CONTINUE OVER THE
WARNING AREA DURING THE NEXT COUPLE OF HOURS. HOURLY RAINFALL RATES
IN EXCESS OF 2 INCHES ARE POSSIBLE...PARTICULARLY IN AREAS NEAR
GARLAND...PLANO...MCKINNEY...AND GREENVILLE.
NUMEROUS WATER RESCUES WERE REPORTED IN HUNT COUNTY. THE GROUND
REMAINS VERY SATURATED FROM FRIDAYS RAINS...AND ANY ADDITIONAL
RAINFALL WILL ONLY WORSEN ROAD CONDITIONS. BE AWARE OF AREAS THAT
ARE PRONE TO FLOODING.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT
QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY
IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS
IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT
ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS
THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL
ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND.
LAT...LON 3258 9705 3258 9656 3283 9654 3290 9601
3335 9588 3339 9682 3299 9681 3298 97021 follow-up statement
000
WGUS74 KFWD 190948
FFSFTW
TXC085-113-231-397-191045-
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
445 AM CDT SAT OCT 19 2002
...A FLASH FLOOD WARNING CONTINUES FOR HUNT...COLLIN...DALLAS AND
ROCKWALL COUNTIES UNTIL 545 AM CDT...
HEAVIEST RAIN BAND CONTINUES TO MOVE EAST THROUGH HUNT COUNTY WHERE
AN ADDITIONAL 1/2 TO 1 INCH OF RAIN IS POSSIBLE THROUGH THE WARNING
TIME. THE HEAVY RAIN HAS GENERALLY MOVED OUT OF DALLAS...COLLIN AND
ROCKWALL COUNTIES...BUT FLOODING IS MOST LIKELY CONTINUING OVER
THESE COUNTIES FROM THE HEAVY RAIN THAT OCCURRED.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR ALREADY
OCCURRING. KNOW YOUR LOCATION IN RELATION TO STREAMS...RIVERS OR
CREEKS THAT CAN BECOME KILLERS IN HEAVY RAINS. DO NOT ATTEMPT TO
DRIVE THROUGH RISING WATER. DO NOT CROSS AREAS WHERE WATER IS
FLOWING...EVEN ON FOOT. RAPIDLY FLOWING WATER CAN QUICKLY SWEEP YOU
OFF YOUR FEET.
MOST FLASH FLOOD DEATHS OCCUR IN VEHICLES. DO NOT DRIVE YOUR VEHICLE
PAST POLICE BARRICADES. ABANDON IT YOUR VEHICLE IMMEDIATELY AND SEEK
HIGHER GROUND IF IT STALLS.
LAT...LON 3332 9589 3305 9591 3287 9599 3284 9630
3281 9651 3258 9655 3256 9709 3298 9702
3303 9684 3340 9681What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Oct 18, 10:24 PM CDT, 4 hours 27 minutes earlier.
Area forecast discussion, Oct 18, 10:24 PM CDT, 4 hours 27 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 1024 PM CDT FRI OCT 18 2002 .PUBLIC DISCUSSION... HAVE REVERSED PREVIOUS THINKING...AS CONVECTION HAS CONTINUED TO REDEVELOP ACROSS THE NE. BIGGEST REASON FOR THE REVERSAL...IS LEWP AND NEW ELEVATED...BUT HEAVY...CONVECTION OUT WEST. THINK SPEED OF LEWP WILL BE A NEGATIVE FACTOR FOR ADDITIONAL FLOODING...BUT THIS FEATURE SHOULD SLOW A BIT AND WEAKEN AS IT MOVES FURTHER INTO N TEXAS. AS IT DECAYS AND SLOWS...ADDITIONAL HEAVY RAIN COULD RESULT. JUST WAS NOT COMFORTABLE WITHOUT HAVING THE WATCH IN PLACE. SORRY FOR THE LATE ISSUANCE. 80 .AVIATION DISCUSSION... STRONG ISENTROPIC LIFTING TO CONTINUE AT LEAST THROUGH 04Z-06Z ...NORTH OF SURFACE BOUNDARY SITUATED ACROSS CENTRAL PORTIONS OF NORTH TX...GENERALLY ALONG A GRANBURY...TO HILLSBORO...TO ATHENS LINE. THIS IS OUT AHEAD OF OF MAIN UPPER LOW NOW MOVING INTO FAR W TX. SO AT LEAST THIS EVENING...EXPECT GENERALLY IFR CIGS WITH THE OCCNL MVFR CIGS...BUT WITH IFR/LIFR VSBYS IN HEAVIER POCKETS OF RAIN OR WHERE STRONGER...EMBEDDED STORMS OCCUR ACROSS THE D/FW PORTION OF THE TRACON. VFR CONDITIONS AROUND KACT...UNTIL LATE TONIGHT/SAT MORNING WHEN INCREASE IN CONVECTION SHOULD RESULT IN SOME IFR/LIFT CIGS/VSBYS. BEST ISENTROPIC LIFT WILL SHIFT NWD TWDS RED RIVER VALLEY 06Z-12Z AS MID LVL COLD CORE APPROACHES. THE LATTER 12-15 HRS OF THE TAF PDS FOR THE DFW TRACON WILL SEE MORE SCT SHRA/TSRA...BUT LESS CONVECTION OVERALL WITH MORE STRATUS. GENERALLY IFR/LIFR CIGS/VSBYS...EXCEPT WITH CONVECTION WHERE CIGS WILL GO MVFR...BUT VSBYS WON/T. 05/ .FWD... TX...FLOOD WATCH FOR FRIDAY NIGHT FOR ZONES TXZ091>095... TXZ100>107...TXZ115>123...TXZ129>134...TXZ141.
Hazardous weather outlook, Oct 18, 10:47 PM CDT, 4 hours 4 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-192015- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 1047 PM CDT FRI OCT 18 2002 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... A FLOOD WATCH IS IN EFFECT TONIGHT FOR THE NORTHERN HALF OF NORTH TEXAS. HEAVY RAIN WILL CONTINUE TO MOVE ACROSS NORTH TEXAS AS A LINE OF STRONG THUNDERSTORMS MOVES IN FROM THE WEST. AN ADDITIONAL 2 TO 4 INCHES IS POSSIBLE IN THE WATCH AREA OVERNIGHT. A FEW STORMS MAY ALSO APPROACH SEVERE LIMITS...MAINLY FROM WIND GUSTS NEAR 60 MPH...FOR AREAS WEST OF I-35. ADDITIONALLY...CLOUD TO GROUND LIGHTING WILL CREATE A HAZARD OVERNIGHT. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. .SPOTTER CALL TO ACTION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE REQUIRED BY MIDNIGHT FOR AREAS WEST OF A LINE FROM BOWIE...TO LAMPASAS. .DAYS TWO THROUGH SEVEN... THE RAIN AND THUNDERSTORMS WILL END FROM WEST TO EAST ACROSS THE AREA DURING THE MORNING HOURS SATURDAY AND NO HAZARDOUS WEATHER IS ANTICIPATED BEYOND THE EARLY MORNING HOURS.
In the hours before
Local storm report, Oct 18, 9:15 PM CDT, 5 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
915 PM CDT FRI OCT 18 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
0435 PM EASTLAND TX FLOOD
10/18/02 EASTLAND CITY STREET BARRICADED
DUE TO HIGH WATER
0509 PM 2 N SAGINAW TX FLOOD
10/18/02 TARRANT US 287 AND OLD DECATUR RD
UNDER WATER
0155 PM 4 S ROMNEY TX FLOOD
10/18/02 EASTLAND US 183 FLOODED AT SABANA
RIVER
0507 PM DALLAS TX FLOOD
10/18/02 DALLAS SEVERAL CITY STREETS
CLOSED DUE TO HIGH
WATER
0554 PM TX FLOOD
10/18/02 PARKER ROAD CLOSURES DUE TO
HIGH WATER
0615 PM PEASTER TX FLOOD
10/18/02 PARKER SEVERAL SMALL ROADS
FLOODED OFF OF FM 920
25/DHThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 19, 3:43 AM CDT | Severe Thunderstorm Warning | FWD | Kaufman, Van Zandt | 62 min |
| Oct 19, 3:44 AM CDT | Flash Flood Warning | FWD | Delta, Fannin, Lamar | 3 hr |
| Oct 19, 5:49 AM CDT | Flash Flood Warning | FWD | Hunt | 3 hr |
| Oct 19, 7:30 AM CDT | Flash Flood Warning | FWD | Hopkins, Rains, Van Zandt | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2002Every flash flood warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.